I have been on zanax for 17 years and my doctor left and I went to the new doctor. My zanax dose was 1mg 3 times a day, to .5mg of clonazepam. What Idu why taking off zanax and putting me on another downer withdrawaling me from zanax to this. I took all three of 3 .5mg I supposed to take. Still having chest pains, I have never abused my meds. It was my idea to get a lower dose of zanax. But to just see someone the first time and change the meds to me seems wrong. This doctor doesn't know my story and bad I need nerve meds every day. Can someone please give me advice?
This question has also been asked and answered here: Klonopin vs Xanax - How are they different?
Clonazepam is a better medication for chronic anxiety as it is a long acting drug. Xanax is very short acting and that is why you feel the need to take it several times a day. Clonzepam should control your anxiety better. Xanax being a short acting drug, hits the system quickly and this raises tolerance quickly making it very habit forming. You should never have been on Xanax for 17 years! The clonazepam should start working better for you. Give it time to build a good steady blood level. Often times we become psychologically dependent on our medications and we think "nothing else will work" and when we think this, nothing else will work. Our minds are very powerful and when we see something that appears to be a smaller dose, our minds tell us it is less medication. Well, it is less medication because it is stronger mg to mg. Try to be more open minded. Clonazepam is a strong medication and it lasts longer than Xanax. They are both benzodiazepines so they are similar in their actions. Clonazepam, being a stronger, longer acting drug, is a better choice for treating chronic long standing anxiety. The Dr actually did you better by doing this.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Aug 2014 • 1 answer
Posted 14 Oct 2016 • 2 answers
Posted 2 Apr 2018 • 2 answers
Posted 18 Aug 2018 • 3 answers
Posted 24 Sep 2018 • 3 answers